There was an error in this gadget

04 July 2008

Mnemonic Series No. 21: Causes of HYPERKALEMIA

Save to Google Bookmarks!
The HYPERKALEMIA "Machine" - Causes of Increased Serum K+

M - Medications - ACE inhibitors, NSAIDS

A
- Acidosis - Metabolic and respiratory

C
- Cellular destruction - Burns, traumatic injury

H
- Hypoaldosteronism, hemolysis

I
- Intake - Excesssive

N
- Nephrons, renal failure

E
- Excretion - Impaired
MURDER

Signs and Symptoms of Increased Serum K+
  • M
    - Muscle weakness
  • U
    - Urine, oliguria, anuria
  • R
    - Respiratory distress
  • D
    - Decreased cardiac contractility
  • E
    - ECG changes
  • R
    - Reflexes, hyperreflexia, or areflexia

    (flaccid)
[get this widget]

3 comments:

su lyn said...

i like the MURDER thingy ;-)

Chemotherapy said...

Hey great idea. Good abbreviation to keep in mind.

cpk-mb said...

wow that's great! love the site really!

 
Copyright © 2010 Nurse's Thoughts | Design : Noyod.Com